Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 206, NWS Atlanta, GA

February 20, 2020Dooly County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 20, 2020, 5:29 PM EST for Dooly County, Georgia. It took effect at Feb 20, 2020, 6:11 PM EST. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Feb 20, 2020, 5:29 PM EST (22:29 UTC)
In effect from
Feb 20, 2020, 6:11 PM EST
Expired
Feb 21, 2020, 9:14 PM EST
In force
27 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 11.74 ft at Feb 21, 2020, 3:00 AM EST.

actionminormoderate8101202/2002/2102/2202/23
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

140 
WGUS42 KFFC 202230
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
529 PM EST Thu Feb 20 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Turkey Creek near Byromville affecting Dooly County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC093-211229-
/O.NEW.KFFC.FL.W.0206.200220T2311Z-200222T0251Z/
/BVLG1.1.ER.200220T2311Z.200221T1200Z.200221T2051Z.NO/
529 PM EST Thu Feb 20 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Turkey Creek near Byromville.
* From this evening until Friday evening.
* At 445 PM Thursday the stage was 9.5 feet, and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* Forecast to rise above flood stage by this evening and continue to 
  rise to near 10.8 feet on Friday morning. The creek will then fall 
  below flood stage on Friday afternoon.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands occurs
  upstream and downstream from the stream gage on Georgia Highway 90.
  Portions of creek access roads and low lying areas will begin to flood.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
5 follow-up statements
244 
WGUS82 KFFC 210152
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
852 PM EST Thu Feb 20 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Turkey Creek near Byromville affecting Dooly County 

 
GAC093-211551-
/O.EXT.KFFC.FL.W.0206.000000T0000Z-200222T0400Z/
/BVLG1.1.ER.200220T2330Z.200221T0400Z.200221T2200Z.NO/
852 PM EST Thu Feb 20 2020

...Flood Warning extended until Friday evening...The Flood Warning 
continues for
  The Turkey Creek near Byromville.
* Until Friday evening.
* At 745 PM Thursday the stage was 10.3 feet, and rising. 
* Minor flooding is occurring.
* Flood stage is 10 feet.
* The creek will continue to rise to near 10.9 feet tonight. The 
  creek will then fall below flood stage tomorrow afternoon.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands occurs
  upstream and downstream from the stream gage on Georgia Highway 90. Portions 
  of creek access roads and low lying areas will begin to flood.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
824 
WGUS82 KFFC 210829
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
329 AM EST Fri Feb 21 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Turkey Creek near Byromville affecting Dooly County 

 
GAC093-212229-
/O.EXT.KFFC.FL.W.0206.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.200220T2330Z.200221T1000Z.000000T0000Z.NO/
329 AM EST Fri Feb 21 2020

...Flood Warning extended until further notice...

The Flood Warning continues for
  The Turkey Creek near Byromville.
* Until further notice.
* At 245 AM Friday the stage was 11.7 feet, and rising.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 10 feet.
* The river will continue rising, reaching near 11.9 feet Friday 
  morning, then begin falling.
* At 11 feet, minor flooding expands into the woodland areas upstream 
  and downstream from the stream gage on Georgia Highway 90. Larger 
  portions of creek access roads will flood.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
659 
WGUS82 KFFC 211553
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1053 AM EST Fri Feb 21 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties 

  Flint River near Carsonville Hwy. 19 affecting Crawford...
  Talbot...Taylor and Upson Counties 

  Turkey Creek near Byromville affecting Dooly County 

  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties 

  Flint River near Thomaston affecting Talbot and Upson Counties 


GAC009-303-319-220553-
/O.EXT.KFFC.FL.W.0207.000000T0000Z-200223T1800Z/
/MLGG1.1.ER.200221T0100Z.200221T1800Z.200223T1200Z.NO/
1053 AM EST Fri Feb 21 2020

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Oconee River near Milledgeville.
* From this afternoon until Sunday afternoon.
* At 10 AM Friday the stage was 21.7 feet...and steady.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by this afternoon and continue 
  remain just above 22 feet through early Sunday. The river will fall 
  below flood stage by Sunday morning.
* At 22 feet...Flood stage is reached. Minor flooding occurs 
  upstream and downstream from the gage located around one half mile 
  upstream from the Georgia Highway 22 and 24 bridge. Low lying 
  portions of woodlands and pasture in the natural flood plain will 
  begin to flood. This will include portions of the sidewalks in the 
  Oconee River Greenway Park just downstream from the bridge. 
  Sinclair Dam will have one to two gates open to reach this height.

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$

GAC113-255-220000-
/O.EXT.KFFC.FL.W.0185.000000T0000Z-200222T0000Z/
/GRFG1.1.ER.200219T0857Z.200219T2230Z.200221T1800Z.NO/
1053 AM EST Fri Feb 21 2020

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Flint River near Griffin Hwy. 16.
* Until this evening.
* At 9 AM Friday the stage was 12.0 feet...and falling.
* Minor flooding will end soon.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by this 
  afternoon.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage on Georgia Highway 16 or Newnan Road.

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$

GAC263-293-220553-
/O.CON.KFFC.FL.W.0197.000000T0000Z-000000T0000Z/
/TMSG1.1.ER.200219T1649Z.200220T1030Z.000000T0000Z.NO/
1053 AM EST Fri Feb 21 2020

The Flood Warning continues for
  The Flint River near Thomaston.
* Until further notice.
* At 10 AM Friday the stage was 11.1 feet...and falling.
* Minor flooding will end soon.
* Flood stage is 11 feet.
* At 11 feet...Minor flooding occurs of the natural floodplain 
  upstream and downstream from the gage on Georgia Highway 36. 


&&

LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453


$$

GAC079-263-269-293-220553-
/O.EXT.KFFC.FL.W.0186.000000T0000Z-200223T1348Z/
/CLUG1.2.ER.200219T1207Z.200221T0630Z.200223T0748Z.NO/
1053 AM EST Fri Feb 21 2020

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  The Flint River near Carsonville Hwy. 19.
* Until Sunday morning.
* At 10 AM Friday the stage was 24.7 feet...and falling.
* Minor flooding will continue.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by early 
  Sunday morning.
* At 25 feet...Moderate flooding begins. Access Road to boat ramp 
  and parking lot to boat ramp flood. In addition...flooding of most 
  of the land at the bend of the river upstream develops.

&&

LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
      3265 8415 3276 8437             

$$

GAC093-220400-
/O.EXT.KFFC.FL.W.0206.000000T0000Z-200222T0400Z/
/BVLG1.1.ER.200220T2330Z.200221T0800Z.200221T2200Z.NO/
1053 AM EST Fri Feb 21 2020

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Turkey Creek near Byromville.
* Until this evening.
* At 10 AM Friday the stage was 11 feet...and falling.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by late this 
  afternoon.
* At 11 feet...Minor flooding expands into the woodland areas 
  upstream and downstream from the stream gage on Georgia Highway 90.
  Larger portions of creek access roads will flood.

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
241 
WGUS82 KFFC 211950
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
250 PM EST Fri Feb 21 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River near Carsonville Hwy. 19 affecting Crawford...
  Talbot...Taylor and Upson Counties 

  Flint River near Montezuma affecting Dooly...Macon and Sumter 
  Counties 

  Turkey Creek near Byromville affecting Dooly County 


GAC079-263-269-293-220949-
/O.EXT.KFFC.FL.W.0186.000000T0000Z-200223T1236Z/
/CLUG1.2.ER.200219T1207Z.200221T0630Z.200223T0636Z.NO/
250 PM EST Fri Feb 21 2020

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  The Flint River near Carsonville Hwy. 19.
* Until Sunday morning.
* At 2 PM Friday the stage was 24.0 feet...and falling.
* Minor flooding will continue.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by early 
  Sunday morning.
* At 24 feet...Minor flooding expands further into the woodlands 
  and fields along the river upstream and downstream from the gage on
  U.S. Highway 19. The flood waters will be up to 6 feet deep over 
  the top of the boat ramp and cover a portion of the access road by 
  the bridge on the Taylor County side of the river.


&&

LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
      3265 8415 3276 8437             

$$

GAC093-193-261-220949-
/O.EXT.KFFC.FL.W.0209.200222T1120Z-200225T0300Z/
/MNTG1.1.ER.200222T1120Z.200223T0600Z.200224T2100Z.NO/
250 PM EST Fri Feb 21 2020

...Flood Warning extended until Monday evening...The Flood Warning 
continues for
  The Flint River near Montezuma.
* From tomorrow morning until Monday evening.
* At 2 PM Friday the stage was 18 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 20 feet.
* Forecast to rise above flood stage by Saturday morning and continue
  to rise to near 21.6 feet by Sunday morning. The river will fall 
  below flood stage by Monday afternoon.
* At 23 feet...Minor flooding continues in the woodlands and 
  extensive flood plain along the river upstream and downstream from 
  the gage on Georgia Highway 26. The access road to Georges Boat 
  Landing will be flooded at least 3 feet deep.


&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408             

$$

GAC093-220400-
/O.CON.KFFC.FL.W.0206.000000T0000Z-200222T0400Z/
/BVLG1.1.ER.200220T2330Z.200221T0800Z.200221T2200Z.NO/
250 PM EST Fri Feb 21 2020

The Flood Warning continues for
  The Turkey Creek near Byromville.
* Until this evening.
* At 2 PM Friday the stage was 10.7 feet...and falling.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage before
  midnight tonight.
* At 11 feet...Minor flooding expands into the woodland areas 
  upstream and downstream from the stream gage on Georgia Highway 90.
  Larger portions of creek access roads will flood.


&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
595 
WGUS82 KFFC 220214
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
914 PM EST Fri Feb 21 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Turkey Creek near Byromville affecting Dooly County

 
GAC093-220244-
/O.CAN.KFFC.FL.W.0206.000000T0000Z-200222T0400Z/
/BVLG1.1.ER.200220T2330Z.200221T0800Z.200222T0107Z.NO/
914 PM EST Fri Feb 21 2020

The Flood Warning is cancelled for
  The Turkey Creek near Byromville.
* This takes effect immediately.
* Until this evening.
* At 8PM Friday the stage was 9.9 feet...and falling.
* Flood stage is 10 feet.
* The creek/river will continue to fall.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the stream gage on Georgia 
  Highway 90. Portions of creek access roads and low lying areas will
  begin to flood.

  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 20, 2:56 PM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Feb 20, 2:56 PM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 PM EST Thu Feb 20 2020

.SHORT TERM /Tonight through Friday Night/...

Rain is continuing across the area with some locations across NE GA
mixing with some snow this afternoon. We currently do not have any
accumulations and things still look on track with the current Winter
Weather Advisory across NE GA. We have see .5 to 1.5 inches of
precip over the last 24 hours and still expecting another .5 to 1
inch through tonight. While normally this would not be a big deal,
with saturated soils, this additional rainfall means more runoff.
With many waterways already in flood or in an elevated state, will
continue the Flash Flood Watch 1 am.

As far as winter weather is concerned...Temperatures across N GA
have been holding fairly steady in the mid to upper 30s. We are
expecting the temps to begin to fall over the next few hours with
the rain turning into a rain snow mix...then all snow as the precip
exits the area. The back edge of the precip has already moved into
NW AL and is expected to continue pushing SE through tonight.
Expecting the back edge to push into MW GA right around sunset and
through the ATL metro area by 1 to 3am. Expecting to see some mixed
precip as far south as a Newnan to Eatonton line but not expecting
any accumulations outside of the NE GA counties. Please see the
Winter weather advisory (WSWFFC).

As the precip moves out high pressure builds in across the area
pushing out of the western great lake states. This ridge brings in a
cooler/drier airmass for friday and into the beginning of the
extended forecast.

Temperatures will into the upper 20s to mid 30s across the area with
highs Friday getting back up into the 40s. Will see temps drop back
down into the 20s for Sat morning.

01

&&

.LONG TERM /Saturday through Thursday/...

It feels like Groundhog Day. Rounds of on and off rain provided by
multiple frontal passages in combination with several upper level
disturbances will move through the area within the long term period.

The long term period starts off dry on Saturday with a surface high
sinking into the SE with upper level ridging and NW flow aloft
providing the first dry weekend through Sunday. The story begins to
change though late Sunday as the next system over the Great Plains
begins to develop and brings in SW flow to the CWA. This SW flow
will bring increased PoPs to the area on Monday and Tuesday. This
first low pressure system should bring a cold front to the area and
is expected to stall out over the far SE region.  This first low
should then dissipate near the Great Lakes region before beginning
to cycle again, developing another low pressure system over the
Great Plains. This second low pressure system should then progress
SE and push the initial stalled front offshore on Wednesday. Nearing
the end of the long term period, GFS and ECMWF are in great
disagreement in regards to timing, PoPs, and temps for the second
system. The GFS is currently hinting at a brief wintry mix for far N
Georgia Wednesday night into Thursday while the ECMWF remains dry.
Regardless, as the deep mid and upper level trough pushes into the
area, temperatures can be expected to be cold.

In terms of climate, the main theme for this period will be above
average lows with near average to slightly below average highs prior
to the cold front passage on Wednesday. On Thursday and Thursday
night, high and low temps will 5 to 15 degrees below normal.

Morgan

&&

.AVIATION...
18Z Update...
Rain...becoming mixed with snow overnight...clearing out Friday.
IFR and MVFR ceilings across the area with rain continuing. These
ceilings will stay in this range through 9z-11z as they lift into
VFR. Will see rain continue through sunset then begin to see rain
mixed with snow by 02z-04z. The precip will come to an end between
08z-10z and may see the mix turn to all snow just before it ends.
Not expecting any accumulations at any of the ATL area or AHN TAF
sites. MCN and CSG will not see and freezing or frozen precip.
Winds are expected to stay out of the NE in the 6-12kt range. Will
see some gust to 20kt for the next few hours but they will
diminish by 22z-24z.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          31  46  27  56 /  60   0   0   0
Atlanta         30  45  28  54 /  50   5   0   0
Blairsville     22  44  22  54 /  40   0   0   0
Cartersville    26  46  25  55 /  40   0   0   0
Columbus        35  50  29  58 /  40   5   0   0
Gainesville     28  45  28  54 /  60   0   0   0
Macon           34  49  27  56 /  60   0   0   0
Rome            26  45  25  55 /  30   0   0   0
Peachtree City  31  47  26  56 /  50   5   0   0
Vidalia         36  48  29  56 /  80   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 1 AM EST Friday for the following zones:
Baldwin...Bibb...Bleckley...Butts...Chattahoochee...Clayton...
Coweta...Crawford...Crisp...Dodge...Dooly...Emanuel...Fayette...
Glascock...Greene...Hancock...Harris...Heard...Henry...Houston...
Jasper...Jefferson...Johnson...Jones...Lamar...Laurens...Macon...
Marion...Meriwether...Monroe...Montgomery...Morgan...Muscogee...
Newton...Peach...Pike...Pulaski...Putnam...Schley...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkinson.

Winter Weather Advisory until 1 AM EST Friday for the following
zones: Dawson...Fannin...Gilmer...Lumpkin...Murray...Pickens...
Towns...Union...White.

&&

SHORT TERM...01
LONG TERM....Morgan
AVIATION...01
Hazardous weather outlook, Feb 20, 3:19 PM EST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
319 PM EST Thu Feb 20 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-212030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
319 PM EST Thu Feb 20 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Winter Weather Advisory is in effect through 1 AM Friday
morning for the mountains of northeast and north central Georgia.

A Flash Flood Watch remains in effect through 1 AM Friday for
Central Georgia.

Rain and snow is ongoing across portions of North Georgia and is
expected to transition to all snow before ending by this evening.
Snow accumulations up to 2 inches are possible within the Winter
Weather Advisory, with isolated higher amounts possible over 2000
feet. Overnight, wintry precipitation will move out of the area
as temperatures fall at or below freezing, and patchy black ice is
possible, especially over bridges and overpasses. Wind chills
will also dip into the single digits across the higher elevations
of north Georgia on Friday morning. Those outside should take
precautions from the cold.

Further south, soils remain very saturated and up to an inch of
rain is possible and may lead to heavy runoff and ponding in low-
lying areas and on roadways. In addition, many rivers are
currently at very high streamflows with additional rainfall
exacerbating the threat of flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit impact weather reports through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Feb 20, 3:22 PM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EST Thu Feb 20 2020

GAZ001>004-011-012-019>025-027-030>039-041>060-066>068-070-210600-
Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Troup-Meriwether-Pike-Lamar-
322 PM EST Thu Feb 20 2020

...Black Ice Possible Overnight...

Across the far northern tier including Dade, Walker, Catoosa, and
Whitfield, a transition to a mix of rain and snow remains possible
before the precipitation exits late this afternoon. Initially
temperatures will be too warm for any accumulations except the
highest peaks where a dusting to up to a half an inch is possible.

Colder air will rush in behind the precipitation with temperatures
dropping below freezing shortly after midnight for the far
northern sections and the Atlanta metro sections a few hours
later. Winds will aid in drying roads but any residual water on
area roadways could result in black ice. With the abundant
rainfall over the last few weeks, there will be a higher than
normal chance of black ice conditions especially where water flows
through the higher elevations and across roadways. This will
create hazardous driving conditions where it does occur through
the rush hour Friday morning. Temperatures are expected to rise
above freezing after 10AM for most areas.

Finally, there are a few weather model solutions that suggest some
light snow is possible overnight in the Atlanta metro due to cold
air rushing over the warmer Lake Lanier. There is low chance of
this occurring and any accumulations if at all would be very
light.

Deese

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 9:15 PM ESTFlash Flood WatchFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Clayton and 51 more22 hr
Feb 20, 6:25 AM ESTRiver Flood WarningFFCEmanuel, Treutlen66 hr
Feb 20, 10:01 AM ESTRiver Flood WarningFFCWashington8 hr
Feb 20, 12:10 PM ESTAreal Flood WarningFFCNewton21 hr
Feb 20, 5:15 PM ESTRiver Flood WarningFFCPulaski47 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.